MAUDE Adverse Event Report: ENCORE MEDICAL L.P BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE47

ENCORE MEDICAL L.P BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE47
Model Number 412-02-047
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - the patient was admitted to the hospital due to a hip dislocation.The original surgeon applied a closed reduction, but that reduction only lasted a few days before she was admitted a second time due to another dislocation.That is when it was determined to revise the prosthesis.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to dislocation.The previous surgery and the surgery detailed in this event occurred 28 days apart.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to dislocation.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Due to short time between previous and revision surgery, it is possible that the event may have occurred due to lack of post-operative care, patient noncompliance with medical instructions, incorrect implant selection, patient activities or trauma.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.There were no findings during this evaluation that indicate the reported devices were defective.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.

Brand Name
BIPOLAR HIP
Common Device Name
SHELL, BIPOLAR, MODULAR, ENCORE, SIZE47
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
MDR Report Key11614866
Report Number1644408-2021-00237
Device Sequence Number3049752
Product Code KWY
UDI-Device Identifier00888912077385
UDI-Public(01)00888912077385
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/15/2024
Device Model Number412-02-047
Device Catalogue Number412-02-047
Device Lot Number993B1136
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date05/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
497-28-700 LOT 635C1225; 497-28-700 LOT 635C1225
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR